|statins and efavirenz
Jul 27, 2005
Can I take a statin if I'm taking efavirenz? Please let me know. Thank you.
| Response from Dr. Wohl
Yes, they can be taken together but a recent study showed that the dose of the statin may need to be raised to get the expected effect as efavirenz (Sustiva) reduces levels of pravastatin, atorvastatin and simvistatin by abpout 40%. Starting with pravastatin or atorvastatin at doses a bit higher than starting doses and monitoring for side effects is likely a good approach.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- Tingling In Feet After Anal With Condom Worried I Have HIV
- White Bumps On Penis After Unprotected Sex Without Ejaculation Worried I Have HIV
- Magazine Article On Sexually Transmitted Disease
- Std That Causes Sharp Pain On Left Side Of Stomach
- Are Dialysis Patients Tested For Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.